Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 82, NWS Pueblo, CO

July 1, 2006Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 1, 2006, 6:30 PM MDT for Las Animas County, Colorado. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 6:30 PM MDT (00:30 UTC)
Expired
Jul 1, 2006, 8:01 PM MDT
In force
91 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3325 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 020031
SVRPUB
COC071-020230-
/O.NEW.KPUB.SV.W.0082.060702T0030Z-060702T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 830 PM MDT...

* AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF TOBE...OR ABOUT 35 MILES NORTH OF DES MOINES...AND
  MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOBE.
  KIM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313

$$
8 follow-up statements
000 
WWUS55 KPUB 020042
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT SAT JUL 1 2006

COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
641 PM MDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF TOBE...OR 31 MILES NORTH OF DES MOINES...
MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOBE.
  VILLE GREEN.
  KIM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313

$$
000 
WWUS55 KPUB 020049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MDT SAT JUL 1 2006

COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
650 PM MDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF TOBE...OR 29 MILES NORTH OF DES
MOINES...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOBE.
  VILLE GREEN.
  KIM.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313

$$
000 
WWUS55 KPUB 020058
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT SAT JUL 1 2006

COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
657 PM MDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF TOBE...OR 26 MILES NORTH OF DES
MOINES...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.
  TOBE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313

$$
000 
WWUS55 KPUB 020109
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT SAT JUL 1 2006

COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
708 PM MDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF TOBE...OR 28 MILES NORTH OF DES 
MOINES...MOVING SOUTHEAST AT 5 MPH.  ANOTHER DEVELOPING SEVERE 
THUNDERSTORM WAS LOCATED 15 MILES TO THE NORTH OF KIM...MOVING 
SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.
  TOBE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3742 10391 3709 10388 3704 10319 3748 10313

$$
000 
WWUS55 KPUB 020119
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT SAT JUL 1 2006

COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
718 PM MDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF TOBE...OR 26 MILES NORTH OF DES 
MOINES...MOVING SOUTHEAST AT 5 MPH.  ANOTHER SEVERE THUNDERSTORM WAS
LOCATED 14 MILES TO THE NORTH OF KIM...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.
  TOBE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
      3748 10313

$$
000 
WWUS55 KPUB 020134
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
732 PM MDT SAT JUL 1 2006

COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
732 PM MDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES SOUTHWEST OF TOBE...OR 22 MILES NORTH OF DES 
MOINES...MOVING SOUTHEAST AT 5 MPH.  ANOTHER SEVERE THUNDERSTORM WAS 
LOCATED 12 MILES NORTHEAST OF KIM...MOVING SOUTHEAST AT 5 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
      3748 10313

$$
000 
WWUS55 KPUB 020148
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT SAT JUL 1 2006

COC071-020230-
/O.CON.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
747 PM MDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 14 MILES NORTHEAST OF KIM...OR 41 MILES
SOUTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.
  PRITCHETT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
      3748 10313

$$
000 
WWUS55 KPUB 020201
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
801 PM MDT SAT JUL 1 2006

COC071-020211-
/O.CAN.KPUB.SV.W.0082.000000T0000Z-060702T0230Z/
LAS ANIMAS CO-
801 PM MDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL LAS ANIMAS COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.

LAT...LON 3742 10391 3709 10388 3704 10319 3729 10315
      3748 10313

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:26 PM MDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 1, 2:26 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT SAT JUL 1 2006

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN SHORT TERM CONCERN REMAIN PRECIPITATION CHANCES TONIGHT AND
TOMORROW.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
WEAK WESTERLY FLOW ALOFT WITH FLAT UPPER LEVEL RIDGING ACROSS THE
STATE ATTM. WATER VAPOR IMAGERY INDICATING MINOR EMBEDDED SHORT
WAVES IN THE BRISK WESTERLY FLOW ACROSS THE NORTHERN TIER OF STATE
THROUGH THE NORTHERN HIGH PLAINS ATTM. WATER VAPOR IMAGERY ALSO
INDICATING EMBEDDED MOISTURE PLUME IN THE FLOW STRETCHING FROM THE
DESERT SW ACROSS STATE ATTM...THOUGH MORNING ROABS ACROSS THE AREA
INDICATED MOISTURE AOB H5 WITH RATHER DRY AIR BELOW. AT THE
SFC..FRONTAL BOUNDARY ASSOCIATED WITH PASSING NORTHERN HIGH PLAINS
SYSTEM MOVED ACROSS NORTHEASTERN COLORADO THIS MORNING AND LOOKS TO
BE ALONG A KPUB-KLAA LINE ATTM. REGIONAL RADARS INDICATING SCATTERED
ECHOES ACROSS THE HIGHER TERRAIN ATTM.

TONIGHT...MODELS INDICATING SFC BOUNDARY ACROSS THE SE PLAINS TO
CONTINUE TO MOVE INTO NE NEW MEXICO WITH EAST TO NORTHEAST LOW LEVEL
STRENGTHENING AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE
NORTHERN AND CENTRAL HIGH PLAINS. HOWEVER...BEST LOW LEVEL MOISTURE
REMAINS WELL NORTH AND EAST WITH DEW PTS IN THE 50S ACROSS WESTERN
NEBRASKA ATTM...WITH LATEST LAPS DATA INDICATING CAPES BETWEEN
500-1000J/KG ACROSS THE REGION ATTM. AT ANY RATE...WITH STRENGTHENING
UPSLOPE FLOW...SCATTERED CONVECTION ACROSS THE HIGHER TERRAIN THIS
EVENING LOOKS TO PUSH OUT ACROSS THE PLAINS. WITH INVERTED V
SOUNDINGS...SHOULD SEE VIRGA AND GUSTY WINDS TO NEAR 45 MPH
INITIALLY BEFORE ATMOSPHERE MOISTENS. ACROSS THE HIGHER
TERRAIN...INSTABILITY WANES WITH SUNSET...THOUGH WITH AVAILABLE MID
AND UPPER LEVEL MOISTURE AND MINOR EMBEDDED WAVES IN THE FLOW...HAVE
KEPT SCATTERED POPS THROUGH THE EVENING WITH ISOLATED POPS THROUGH
THE OVERNIGHT. WITH THE WEAK FLOW ALOFT...COULD SEE LOCALLY HEAVY
RAIN WITH THE STRONGEST STORMS ACROSS THE MTS...ALONG WITH SMALL
HAIL AND GUSTY WINDS THROUGH THE EVENING.

SUNDAY...NOT MUCH CHANGE IN SYNOPTIC PATTERN AS WEAK WESTERLY FLOW
ALOFT PERSISTS ACROSS THE REGION. MODELS STILL INDICATING MOISTURE
EMBEDDED IN THE FLOW REMAINING AOB H5 ALONG WITH ANOTHER WAVE MOVING
ACROSS THE NORTHERN ROCKIES INTO THE HIGH PLAINS. MODELS DO DIFFER
IN AMOUNT OF LOW LEVEL MOISTURE AND TEMPERATURES ALOFT WITH GFS
SEEMINGLY SUFFERING FROM CONVECTIVE FEEDBACK AND HAVE GONE CLOSER TO
NAM SOLUTION. AT ANY RATE...SHOULD SEE SCATTERED CONVECTION LIGHT UP
ACROSS THE HIGHER TERRAIN BY EARLY AFTERNOON...SPREADING ACROSS THE
PLAINS INTO THE EARLY EVENING. PASSING NORTHERN ROCKIES SYSTEM SENDS
ANOTHER BOUNDARY ACROSS NORTHEAST COLORADO...WITH BEST MOISTURE AND
CHANCES OF SEVERE STORMS NORTH AND EAST OF THE AREA. AGAIN WITH
AVAILABLE MID AND UPPER LEVEL MOISTURE ACROSS THE HIGHER TERRAIN AND
WEAK FLOW ALOFT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. -MW

.LONG TERM...
(MON THROUGH SAT)

...ACTIVE SUMMERTIME TSTM PATTERN IN THE ROCKIES NEXT WEEK...
...LOW-GRADE MONSOONAL PATTERN/MOISTURE THROUGH NEXT WEEK...

MON THROUGH SAT...MIDDLE AND UPPER LEVEL HIGH PRESSURE CENTER AND
RIDGE AXIS OVER THE FOUR CORNERS/GREAT BASIN AREA MON WILL SLOWLY
SHIFT E-SEWD THROUGH TIME...AND IS PROJECTED TO BE OVER THE CNTRL
AND SRN HIGH PLAINS BY THU INTO THE WEEKEND. WILL MAINLY BE
DEALING WITH LOW GRADE MIDDLE AND HIGH LEVEL MOISTURE MON THROUGH
THU WITH A NICE HIGH LEVEL MOISTURE PLUME NOTED ON CURRENT WATER
VAPOR SATELLITE IMAGERY. INVESTIGATION OF 12Z/01 OBS SOUNDINGS IN
THIS HIGH LEVEL MOISTURE PLUME REVEALED THE MOISTURE IS MAINLY H6-
H3 WITH MUCH OF THE SUB-CLOUD LAYER STILL RELATIVELY MUCH
DRIER...SO PRETTY MUCH A LOW-GRADE MONSOONAL PATTERN/MOISTURE
PLUME. THE DEEPEST MOISTURE REMAINS ACROSS ALONG AND SOUTH OF THE
AZ- NM/OLD MEXICO BORDER. IT MAY TAKE A WHILE TO GET MUCH DEEPER
MOISTURE INTO THE CNTRL ROCKIES...EXCEPT THE SELF- MOISTENING
EFFECTS OF DAY-TO-DAY PRECIPITATION OVER THE ROCKIES. HARD TO
TOTALLY BUY INTO THE GFS MODEL DATA AND MOS. THE GFS CONTINUES TO
SUFFER FROM EXTREME CONVECTIVE FEEDBACK MAKING IT VERY CHALLENGING
TO PROVIDE CONSIDERABLE DETAIL TO THE DAY 2 THROUGH 7 FORECAST.
THE GFS APPEARS TO BE FEEDING ON ITS OWN MOISTURE AND BLOWING UP
CONVECTIVE BOMBS WHEN THE CONVECTIVE SWITCH IS TURNED ON.
THE GFS SEEMS WAY OVERDONE WITH ITS SFC DEW POINTS IN THE 50S OVER
THE MOUNTAINS..WHICH HELPS BLOW UP THE CONVECTIVE PRECIPITATION.
NOT SURE IF THE DEW POINTS WILL BE IN THE LOWER TO MIDDLE 50S AT
WOLF CREEK PASS(10K-11K FT MSL) MUCH OF THE WEEK. THERE ARE A
COUPLE OF DAYS TO THE GFS HAS A SFC DEW POINT NEARLY 50F AT THE
TOP OF PIKES PEAK...BUT THE GFS MODEL TERRAIN IS PRETTY POOR AND
DOES NOT KNOW ABOUT PIKES PEAK. NONETHELESS...THERE SHOULD BE
ENOUGH MIDDLE AND UPPER LEVEL MOISTURE...HEATING...AND INSTABILITY
TO KEEP CHC POPS OVER THE MOUNTAINS TO SCHC POPS IN THE FAR SERN
CO PLAINS. THE MAIN THREAT FOR PRECIPITATION SHOULD BE IN THE AFTN
AND EVE. THE GFS TENDS TO HANG-ON TO THE PRECIPITATION TOO LONG
THIS TIME OF THE YEAR WITHOUT THE AID OF A SIGNIFICANT SYNOPTIC
SCALE FEATURE MOVING THROUGH THE CNTRL ROCKIES...BUT WILL MAINTAIN
SOME OF THE CURRENT OVERNIGHT LOW POPS/WX. TEMPERATURES WILL BE
QUITE THE CHALLENGE DEPENDING ON WHEN PRECIPITATION STARTS AND
STOPS. WITH THE POTENTIAL FOR MESOSCALE CONVECTIVE SYSTEMS OVER
ERN CO...SHALLOW MESOSCALE COLD FRONTS/MOIST BOUNDARIES COULD MOVE
IN AND OUT OF ERN CO NEXT WEEK. THERE COULD BE THE POTENTIAL FOR
MODERATE-HEAVY RAIN WITH MIDLEVEL WEAK FLOW...RELATIVELY HIGH
FREEZING LEVELS...AND IF ANY STORM CLUSTER OR CELL MERGERS OCCUR.
WOULD LIKE TO SEE DEW POINTS WELL IN THE 40S AT AND ABOVE 8K FT
MSL. THIS MAY BE POSSIBLE BY WED THROUGH SAT AS RELATIVELY WEAK
S-SWLY FLOW STARTS TO ADVECT/TRANSPORT A LITTLE DEEPER MOISTURE
INTO THE CNTRL ROCKIES FROM THE DESERT SW. TIME WILL
TELL...THOUGH. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23/17
Hazardous weather outlook, Jul 1, 7:19 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
719 AM MDT SAT JUL 1 2006

COZ058>089-093>099-021330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
719 AM MDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE LIGHTNING THREAT WILL BE HIGH TODAY ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO.

A SIGNIFICANT NUMBER OF CLOUD TO GROUND LIGHTNING STRIKES IS EXPECTED
TODAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. A COLD FRONT
WILL MOVE ACROSS THE HIGHER TERRAIN THIS MORNING AND
AFTERNOON...AND ACROSS THE PLAINS LATER THIS AFTERNOON AND
EVENING. THIS FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE
REGION TODAY AND TONIGHT.

CLOUD TO GROUND LIGHTNING IS EXPECTED TO DEVELOP AS EARLY AS 10 TO
11 AM ACROSS THE CENTRAL MOUNTAINS AND PIKES PEAK REGION. THIS
LIGHTNING THREAT WILL THEN SPREAD SOUTH ACROSS THE SOUTHWEST
MOUNTAINS BY NOON TIME...AND CONTINUE ACROSS THE SOUTHERN AND
EASTERN MOUNTAINS...INCLUDING THE SANGRE DE CRISTO AND WET
MOUNTAINS...BY EARLY AFTERNOON.

CLOUD TO GROUND LIGHTNING WILL BECOME A THREAT ACROSS THE GREATER
COLORADO SPRINGS AREA BY EARLY AFTERNOON.

THE LIGHTNING THREAT WILL MOVE ACROSS THE REMAINDER OF THE PLAINS
DURING THE AFTERNOON.

IN ADDITION TO THE LIGHTNING...ONE OR TWO SEVERE THUNDERSTORMS
WILL BE POSSIBLE THIS AFTERNOON ACROSS THE PLAINS...MAINLY NORTH
OF HIGHWAY 50. THIS MARGINAL SEVERE WEATHER THREAT WILL THEN MOVE
SOUTH ACROSS THE REMAINDER OF SOUTHEAST COLORADO DURING THE EARLY
EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL UP
TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

REMEMBER...THE SAFEST PLACE TO BE WHEN A THUNDERSTORM IS OCCURRING
IS INSIDE A LARGE SUBSTANTIAL BUILDING. THE SECOND BEST PLACE IS IN A
HARD TOPPED VEHICLE.

DO NOT WAIT UNTIL THE STORM IS UPON YOU...SEEK SHELTER BEFORE THE
LIGHTNING THREATENS.

PEOPLE ARE STRUCK BY LIGHTNING BECAUSE THEY ARE IN THE WRONG PLACE
AT THE WRONG TIME. THE WRONG PLACE IS ANYWHERE OUTSIDE. THE WRONG
TIME IS ANYTIME A THUNDERSTORM IS OCCURRING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON OVER THE
MOUNTAINS AND EASTERN SLOPES...AS MOIST UPSLOPE FLOW CONTINUES
OVER THE PLAINS. STORMS WILL SPREAD EASTWARD AND INTENSIFY DURING
THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH
SOUTHERN COLORADO. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH
DAMAGING WINDS OF 60 MPH OR GREATER AND HAIL OF UP TO ONE INCH
DIAMETER. STRONG STORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE REST OF
NEXT WEEK...PARTICULARLY DURING THE LATE AFTERNOON AND EVENING
HOURS. WHILE STORMS WILL BE POSSIBLE OVER ALL OF SOUTHEAST
COLORADO...THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE
EASTERN MOUNTAINS AND PLAINS THROUGH TUESDAY...AND THEN WILL SHIFT
TO THE CENTRAL AND SOUTHWESTERN MOUNTAINS WEDNESDAY THROUGH
FRIDAY. THE MAIN THREATS FORM THESE STORMS WILL BE FREQUENT
LIGHTNING...LOCALLY HEAVY RAINFALL...AND SMALL HAIL UP TO ONE HALF
INCH DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:17 PM MDTSevere Thunderstorm WarningPUBFremont39 min
Jul 2, 3:40 PM MDTSevere Thunderstorm WarningPUBTeller65 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.